Cutting back on drugs.

suecsdy
By suecsdy Latest Reply 2018-09-25 07:27:36 -0500
Started 2018-08-31 17:29:03 -0500

Next week is my quarterly labwork. If my A1c comes back low again, I'll be trying to control without any diabetes meds. Scary, but I feel I should give it a try. We don't always know what we are capable of until we try. In addition, I'm going to review all my meds with my Dr and see about getting rid of some of them. Simvastatin is one. My cholesterol is excellent and I don't feel that I need the statin. I kept taking it because it was said to help my kidneys. I no longer take the furosemide (lasik) because the swelling issue is not a problem anymore. I still need the Synthroid and BP meds and the gabapentin, but every one I knock off the list is a plus (to me anyway). Still taking vitamin B&D, but have dropped the multivitamin. I'm really apprehensive about stopping Bydureon; it's like my safety net. I'll be starting back at square one as far as testing to see what to eat. I think my insulin resistance has improved a lot in the last 4 years, but is it enough? Stay tuned because I'll probably be posting a lot about this. Lol


12 replies

Oneshotbandit
Oneshotbandit 2018-09-25 07:27:36 -0500 Report

Good for you! I too wasn't Dx'd as being Diabetic until after I took Lipitor for 3 years! Then I read an article that certain statins may cause T-2 Diabetes. Keep us in the loop!

suecsdy
suecsdy 2018-09-11 12:35:04 -0500 Report

Had my appt with the Dr today and my labs are really good. Sooooo….As of Sunday, I will be flying solo. No Bydureon. my Dr estimates that it make take as long as a month to clear my system. I guess I'll be starting at square one with foods. I think I'll retake the diabetes class again for a little reinforcement. Maybe I shouldn't have agreed to come off the buprobion right now as I'm sure this is going to be a little stressful. When I asked about coming of the statin, she said all diabetics should be on a statin, BUT, she did agree that I could cut back by half. It's a start. I don't need Furosemide any more because since my last surgery, I'm not having a problem with my feet and legs swelling (mostly). I can deal with the occasional occurance. My blood pressure has also been improving, so maybe by my next appt, I can drop one of the bp meds. so going forward, I'll be taking Synthroid, Gabapentin, Valsartan, Toprol and Fosamax. Only 10 mg simvastatin and tapering off bupropion over the next two weeks.

suecsdy
suecsdy 2018-09-11 12:35:01 -0500 Report

Had my appt with the Dr today and my labs are really good. Sooooo….As of Sunday, I will be flying solo. No Bydureon. my Dr estimates that it make take as long as a month to clear my system. I guess I'll be starting at square one with foods. I think I'll retake the diabetes class again for a little reinforcement. Maybe I shouldn't have agreed to come off the buprobion right now as I'm sure this is going to be a little stressful. When I asked about coming of the statin, she said all diabetics should be on a statin, BUT, she did agree that I could cut back by half. It's a start. I don't need Furosemide any more because since my last surgery, I'm not having a problem with my feet and legs swelling (mostly). I can deal with the occasional occurance. My blood pressure has also been improving, so maybe by my next appt, I can drop one of the bp meds. so going forward, I'll be taking Synthroid, Gabapentin, Valsartan, Toprol and Fosamax. Only 10 mg simvastatin and tapering off bupropion over the next two weeks.

revmiguel2000
revmiguel2000 2018-09-09 17:24:34 -0500 Report

Csuesdy,
Please do some research regarding statins *helping* your kidneys. Here’s one link, https://youtu.be/jbik1qH6jYA, but do your own research and listen to someone you trust, not conventional medical personnel. They’ll want you to continue taking their medicines. :)

suecsdy
suecsdy 2018-09-11 12:19:14 -0500 Report

When I was first prescribed a statin, I read both sides of the issue. I'm only on 20 mg simvastatin with no side effects. My cholesterol was only mildly elevated and came right back down almost immediately. And has stayed down. My current numbers are excellent. So I'm going to ask that I be taken off that med.

revmiguel2000
revmiguel2000 2018-09-07 19:46:05 -0500 Report

Suecsdy, I’m currently reading about, and watching videos about the harm statin drugs can and have done to my body. It includes raising my blood sugar levels. It *may* have caused me to develop diabetes. Lipitor…! Atorvastatin, were the drugs I was taking for years and yeas. I did not have diabetes before I started taking those drugs. But, I was also not eating healthy foods. High cholesterol runs in my family, so doctors prescribed statin drugs. I did the math and stopped taking them. MY OWN STORY, not encouraging anyone to stop taking any drugs. But I have stopped. Good luck on your journey towards health. Do as much research as possible!

suecsdy
suecsdy 2018-09-08 22:39:24 -0500 Report

Did your blood glucose improve when you stopped it? I'm only taking 20 mg and have been on it for 4 yrs, since just after I was dxd with diabetes. My numbers came right back in line and have been great ever since. I do have some calcium in the arteries, but have seen a cardiologist and am not considered high risk at this time.

revmiguel2000
revmiguel2000 2018-09-09 17:11:21 -0500 Report

I did not compare the before and after blood sugars once I stopped (I was not eating well). I was on them for over 20 years, at around 80mgs.

Dr Gary
Dr GaryCA 2018-09-06 23:14:39 -0500 Report

Hey suecsdy, I am wishing you the best. You sound very determined and motivated. Great! Please take good care of yourself. And keep us posted on how you're doing.

suecsdy
suecsdy 2018-09-08 22:42:23 -0500 Report

Thanks. I feel like I really have to try this. She suggested it at my appt last month, but I wasn't ready. I had to think about it for a while first. The worst that can happen is it doesn't work and I have to go back on meds. At least I know there's something to fall back on.

Corrie Jo
Corrie Jo 2018-09-01 19:35:01 -0500 Report

Best wishes!! You go girl!! Sounds like you are on a lot of my same meds…

suecsdy
suecsdy 2018-09-08 22:44:11 -0500 Report

It was not in my plan to enter my senior yrs taking a handful of drugs and I was very upset at finding out I would be taking them for life. But the alternative is definitely less appealing. Lol

Next Discussion: DIAPLEX »